Hi, I have had hashimoto's thyroiditis since I was little
Patient :Hi, I have had hashimoto's thyroiditis since I was little. I am 22 now and am currently taking synthroid 88mcg. In November I woke up one morning and was covered in hives from head to toe. I've been to a few doctors but they can't say for sure what it is. My ana profile test came back on the low positive side. So now I am seeing a rhumetologist, he is having more tests done and hopefully I will find out what it is. I woke up this morning and my face and eyelids were swollen, sometimes my joints hurt too. I am so miserable! I take 2 allegra, 2, Zantac, and 1 montelukast sodium at night plus 1 benadryl and I still have hives! Nothing seems to work,I've tried steroids and I was allergic. I've also tried levoterizine and was allergic to that also. Please help!!!
Thanks for your query.
Read and understood your history and the problems you are suffering from. Hashimoto's Thyroiditis, as you may know, is an autoimmune disorder meaning your own body does not recognize that part of the body being its own. It will start attacking the body.
Now, you have hives which could not be diagnosed as to why after consulting few Doctors. You are taking Allegra, Zantac Synthroid, Benedryl and Montelukast without much benefit.
Now seeing a Rheumatologist and let us see what the results say.
It is very rare to have an allergy to Levocetirizine and Steroid. This should be well investigated as these will be the mainstay of the treatment for hives.
At the same time, you will have to find out the agents and the factors which caused the hives and avoid them altogether.
The old dictum in our field is ''anything under the sun including the sun can cause allergy''. So your own observation is going to be the most important.
I hope this answer helps you.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.